Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 47, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 1996, 4:11 PM EDT for Okeechobee County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1996, 4:11 PM EDT (20:11 UTC)
- Expired
- May 25, 1996, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 252009 SVRMLB FLC093-252115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 411 PM EDT SAT MAY 25 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...OKEECHOBEE COUNTY AT 410 PM...DOPPLER RADAR IN MELBOURNE INDICATING A CLUSTER OF SEVERE STORMS IN OKEECHOBEE COUNTY FROM JUST EAST OF FT DRUM TO 2 MILES WEST OF THE TOWN OF OKEECHOBEE. THESE STORMS WERE MOVING TO THE SOUTH 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:01 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 25, 3:01 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SAT MAY 25 1996 AREA OF LOW/MID LEVEL CYCLONIC SHEAR COMBINED WITH DEEP MOISTURE AND UNSTABLE CONDITIONS TO PRODUCE NUMEROUS SHOWERS/STORMS ACROSS CENTRAL FL THIS AFTERNOON. THE FORECASTS APPEAR TO ALLOW 850-700 MB CIRCULATION/ZONE OF CYCLONIC SHEAR TO PERSIST THROUGH 36 HOURS (SUNDAY EVE) AND THEN KILL IT. CONSEQUENTLY...AGREE WITH TAMPA IN IGNORING ETA/NGM INSISTENCE ON REDUCING MOISTURE ALOFT DESPITE INSTABILITY...CIRCULATION AND MESO BOUNDARIES TO PROVIDE LIFT. FORECASTING POPS ABOVE GUIDANCE FOR SUNDAY WOULD BE THE MOST REASONABLE APPROACH AT THIS POINT. FOR AVIATION...CEILINGS WILL ABATE THIS EVENING WITH LOSS ONF CONVECTION AND RETURN WITH DAYTIME HEATING SUNDAY. PETERSEN
In the hours before
Special weather statement, May 25, 11:13 AM EDT, 4 hours 58 minutes before
FLZ041-044>047-053-054-058-059-064-501-251630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT SAT MAY 25 1996 PLENTIFUL MOISTURE...UNSTABLE CONDITIONS...AND THE PRESENCE OF A TROUGH IN THE LOWEST LEVELS OF THE ATMOSPHERE WILL ALL COMBINE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN. MOVEMENT WILL BE GENERALLY NORTHEAST NEAR 10 MPH. MARINE OUTLOOK...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS THIS AFTERNOON. STORMS MAY PRODUCE CLOUD TO WATER LIGHTNING AND LOCALLY ROUGH SEAS. A FEW WATERSPOUTS ARE POSSIBLE. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.